Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 86, NWS New Orleans, LA

May 26, 2011Hancock County, Harrison County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at May 26, 2011, 11:57 AM CDT for Hancock County, Harrison County, Mississippi. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2011, 11:57 AM CDT (16:57 UTC)
Expired
May 26, 2011, 12:30 PM CDT
In force
33 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Hancock County, MS, Harrison County, MS

The radar

The Mobile radar (KMOB), 98 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 12:00 PM CDTHAIL 0.75Biloxi, MSEMERGENCY MANAGER REPORTS PENNY SIZED HAIL...HARRISON COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3259 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3259 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
2.0
Supercell composite
12.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

742 
WUUS54 KLIX 261657
SVRLIX
MSC045-047-261730-
/O.NEW.KLIX.SV.W.0086.110526T1657Z-110526T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1157 AM CDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
  HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LONG BEACH...GULFPORT...BILOXI...

* UNTIL 1230 PM CDT

* AT 1153 AM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE
  OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF PASS CHRISTIAN...OR NEAR DIAMONDHEAD...AND MOVING EAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LONG BEACH BY 1205 PM CDT...
  LYMAN AND GULFPORT BY 1220 PM CDT...
  7 MILES NORTHWEST OF BILOXI BY 1230 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN DIAMONDHEAD
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3036 8907 3035 8909 3029 8929 3033 8931
      3033 8932 3035 8929 3037 8932 3036 8935
      3046 8939 3061 8898 3040 8889
TIME...MOT...LOC 1657Z 249DEG 22KT 3040 8925

$$


24/RR
2 follow-up statements
573 
WWUS54 KLIX 261707
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1207 PM CDT THU MAY 26 2011

MSC045-047-261730-
/O.CON.KLIX.SV.W.0086.000000T0000Z-110526T1730Z/
HANCOCK MS-HARRISON MS-
1207 PM CDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR HARRISON AND EAST CENTRAL HANCOCK COUNTIES...

AT 1158 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THIS STORM WAS LOCATED NEAR LYMAN...OR 8 MILES NORTH OF LONG BEACH...
MOVING NORTHEAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3036 8907 3035 8909 3029 8929 3033 8931
      3033 8932 3035 8929 3037 8932 3036 8935
      3046 8939 3061 8898 3040 8889
TIME...MOT...LOC 1707Z 237DEG 25KT 3051 8914

$$
566 
WWUS54 KLIX 261729
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1229 PM CDT THU MAY 26 2011

MSC045-047-261738-
/O.EXP.KLIX.SV.W.0086.000000T0000Z-110526T1730Z/
HANCOCK MS-HARRISON MS-
1229 PM CDT THU MAY 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR HARRISON AND EAST CENTRAL
HANCOCK COUNTIES WILL EXPIRE AT 1230 PM CDT...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED 
BELOW SEVERE LIMITS. THEREFORE...THE WARNING WILL BE ALLOWED TO 
EXPIRE. 

LAT...LON 3036 8907 3035 8909 3029 8929 3033 8931
      3033 8932 3035 8929 3037 8932 3036 8935
      3046 8939 3061 8898 3040 8889
TIME...MOT...LOC 1728Z 237DEG 25KT 3059 8900

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:12 AM CDT, 7 hours 45 minutes earlier.

Area forecast discussion, May 26, 4:12 AM CDT, 7 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
412 AM CDT THU MAY 26 2011

.SYNOPSIS...AT 7Z SFC LOW WAS RIGHT OVER STL WITH A COLD FRONT
STRETCHING SOUTH TO NEAR MEM AND THEN SW THROUGH NCNTRL LA AND INTO
EAST TX. BROAD HIGH PRESSURE IS FOUND OVER SCNTRL CANADA AND JUST
OFF THE ATLANTIC COAST. MAIN UPPER LVL DISTURBANCE IS MOVING THROUGH
THE MID MS VALLEY AND INTO THE OH VALLEY/GRT LAKES REGION. ANOTHER
BROAD UPPER LOW IS IN THE PAC NW WHILE RIDGING IS OCCURRING OVER THE
CONTINENTAL DIVIDE. /CAB/

&&

.SHORT TERM...MAIN FCST CONCERN IS IN THE FIRST 6-12 HRS. CURRENT
CONVECTION IS ACTUALLY WELL AHEAD OF THE FRONT AND MOVING ACROSS
EXTREME SRN MS AND PORTIONS OF SELA. THIS HAS BEEN WEAKENING THROUGH
THE MORNING FOR THE MOST PART AS IT MOVES FURTHER AWAY FROM THE MID
AND UPPER LVL SUPPORT. EXPECT THIS ACTIVITY TO CONTINUE TO WEAKEN
AND EVENTUALLY DISSIPATE THROUGH THE MORNING BUT MAY NOT BE THE END
TO RAIN CHANCES THOUGH. AS THE FRONT APPROACHES THE REGION AROUND
MIDDAY/AFTN...WE WILL HEAT UP AND BECOME MORE UNSTABLE AND THERE
COULD BE JUST ENOUGH FORCING TO HELP SHRA AND TSRA REFIRE ACROSS THE
NRN/NERN 3RD OF THE CWA. SOME OF THESE STORMS COULD BE STRONG WITH
ISLTD SVR POSSIBLE. WE WILL HAVE INSTABILITY AND EVEN MOVE UNDER THE
LFQ OF THE UPPER JET. THE BIGGEST DRAW BACK FROM SVR WILL BE MID LVL
SUPPORT. H5 WINDS WILL BE ON THE WEAKER SIDE INITIALLY AND BY THE
TIME WE FINALLY GET H5 WINDS OF 40 KTS OR GREATER IT WILL BE ON THE
BACK SIDE OF THE TROUGH WITH THE MOISTURE PUSHING EAST OF THE AREA.
WITH THAT THE AREA OF GREATEST CONCERN FROM A SVR STANDPOINT WILL BE
ACROSS THE NE...MAINLY ALONG AND NE OF A LINE FROM SLIDELL TO
MCCOMB.

ACTIVITY SHOULD QUICKLY PUSH OFF TO THE EAST LATE THIS AFTN/EARLY
THIS EVN AND BEFORE MIDNIGHT WE WILL BE BACK IN A MOSTLY DRY FCST.
WE WILL MOVE UNDER NW FLOW FOR A SHORT TIME TONIGHT AND EARLY FRI
BUT BY FRI NIGHT RIDGING WILL BUILD ACROSS THE WRN GULF AND TX. THE
FRONT WILL STALL OVER THE CWA TODAY/TONIGHT AND QUICKLY RETURN BACK
TO THE NORTH AS A WARM FRONT TOMORROW. BY SAT WE WILL BE BACK IN
DEEP SRLY FLOW AND BY SAT NIGHT THE MID LVL RIDGE WILL DOMINATE THE
REGION WITH THE RIDGE AXIS EXTENDING FROM THE TX COAST NE THROUGH
THE SRN APPALACHIANS. THIS IS GOING TO KEEP US UNDER DRY AND RATHER
WARM AND MUGGY CONDITIONS THROUGH THE WEEKEND AND INTO THE
FORESEEABLE FUTURE. TEMPS WILL BE ABV NORMAL...BOTH HIGHS AND
LOWS...WITH HIGHS THIS WEEKEND BACK IN THE LOWER 90S ACROSS MUCH OF
THE AREA.

.LONG TERM...THE MEDIUM RANGE MDLS START TO HAVE CONTINUITY ISSUES
BY LATE MON. THE ECMWF CONTINUES TO BUILD THE RIDGE AND PUSH IT
NORTH WITH AN UPPER LOW UNDERCUTTING IT AND RETROGRADING ACROSS THE
GULF. THE GFS ON THE OTHER HAND KEEPS THE RIDGE A LITTLE FURTHER
SOUTH WITH A WEAKER UPPER LOW RETROGRADING MUCH SLOWER ACROSS THE
BAHAMAS AND THEN OVER CUBA LATE IN THE WORK WEEK. ONE GOOD THING IS
THAT NO MATTER WHICH ONE WE GO WITH THE SENSIBLE WEATHER REALLY
DOESNT CHANGE MUCH BUT WITH THAT SAID IF THE ECMWF IS RIGHT THERE
WILL BE SLIGHTLY BETTER RAIN CHANCES NEXT WEEK. WILL STICK CLOSELY
TO THE PREVIOUS FCST UNTIL THE MDLS HAVE BETTER CONTINUITY AND
CONSISTENCY. SAFE TO SAY CONFIDENCE IS LOW IN THE EVOLUTION OF THE
UPPER PATTERN HOWEVER WE ARE LIKELY TO REMAIN MOSTLY DRY AND ONE THE
WARMER SIDE OF THINGS.

MON THROUGH WED...MID LVL RIDGE WILL CONTINUE TO BUILD ACROSS THE
SERN CONUS AND KEEP THE AREA DRY AND HOT. WE ARE MIXING ABV H925
WITH REGULARITY SO WE WILL LOOK MORE AT THE H85 TEMPS WHICH LOOK TO
BE AROUND 17-18C MUCH OF NEXT WEEK AND THIS SHOULD CONTINUE TO LEAD
TO HIGHS NEAR 90. AT THE SFC HIGH PRESSURE OVER THE ERN CONUS WILL
KEEP THE AREA IN WEAK TO MODERATE SRLY TO SERLY FLOW WHICH WILL IN
TURN KEEP THE LL MOISTURE UP LEADING TO MUGGY CONDITIONS WITH WARM
MORNING LOWS. /CAB/

&&

.AVIATION...
LOW CIGS WILL DEVELOP/PERSIST AT MOST TERMINALS THROUGH THE EARLY
MORNING HOURS ALONG WITH A FEW SH/TS. SITES TO THE EAST MAY SEE A
FEW TS TODAY AS A FRONT STALLS ALONG THE GULF COAST. SHOULD SEE
MOSTLY VFR CONDITIONS TODAY. CURRENT THINKING IS CEILINGS SHOULD
STAY AWAY TONIGHT SO WILL KEEP SCT050 IN FOR EACH SITE AND BRING
SOME TEMPO GROUPS FOR LOWER CEILINGS THAT SHOULD NOT BE
PREVAILING. /TE/

&&

.MARINE...
PERSISTENT SOUTH TO SOUTHEASTERLY WINDS IN THE 10 TO 15 KT RANGE ARE
EXPECTED OVER THE NEXT FEW DAYS. A FRONT WILL STALL ON LAND BEFORE
MOVING BACK TO THE NORTH FRIDAY KEEPING SOUTHERLY WINDS THROUGH NEXT
WEEK. SOME EASING OF WIND SPEEDS LOOKS TO OCCUR OVER THE WEEKEND. WE
SHOULD SEE A TRANSFER INTO A MORE EASTERLY REGIME NEXT WEEK. THIS
WILL HELP BRING DEEPER MOISTURE TO THE NORTHERN GULF BY THE END OF
THE WEEK AS AN EASTERLY WAVE MOVES THROUGH THE GULF. THIS MAY BE
ENOUGH TO ERODE THE PERSISTENT CAPPING WE HAVE HAD FOR SO LONG
GIVING RISE TO THE FIRST CROP OF NOCTURNAL MARINE TS CELLS. THE
CARIBBEAN MAY BE WATCHED BY LATE NEXT WEEK BUT THE GULF COAST WILL SEE AN
EXPANSIVE HIGH AMPLITUDE CONTINENTAL RIDGE MOVE INTO THE DEEP SOUTH
AND SET UP SHOP BY LATE NEXT WEEK. THIS WOULD NOT ALLOW ANY TROPICAL
TYPE SYSTEMS TO MOVE OUR WAY BUT EASTERLY WAVES WOULD STILL BE
CAPABLE OF SUBDUCTING THE SOUTHERN PERIPHERY. /TE/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  86  58  88  64 /  30  10   0   0
BTR  88  62  90  68 /  30  10   0   0
ASD  88  63  87  67 /  40  20   0   0
MSY  88  68  87  70 /  30  10   0   0
GPT  87  64  85  68 /  30  20   0   0
PQL  87  65  86  64 /  30  20   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

SHORT/LONG TERM: CAB
AVIATION/MARINE: TE
Hazardous weather outlook, May 26, 10:49 AM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1049 AM CDT THU MAY 26 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-271600-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1049 AM CDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY...MAINLY
ACROSS COASTAL MISSISSIPPI. AN ISOLATED SEVERE STORM OR TWO WILL
ALSO BE POSSIBLE ALONG AND NORTH OF A LINE FROM SLIDELL TO MCCOMB
THROUGH THIS AFTERNOON. ELSEWHERE...A FEW STRONG THUNDERSTORMS
WILL BE POSSIBLE...BUT SEVERE WEATHER IS NOT EXPECTED. THE MAIN
THREAT FROM ANY STRONG OR SEVERE THUNDERSTORMS WILL BE STRONG AND
DAMAGING STRAIGHT LINE WINDS. HOWEVER...LARGE HAIL OR AN
ISOLATED TORNADO CAN NOT BE RULED OUT.

FLOOD WARNINGS ARE IN EFFECT FOR THE MISSISSIPPI RIVER...AND FOR
SEVERAL POINTS ALONG THE ATCHAFALAYA RIVER. PLEASE REFER TO THE
LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
FLOOD WARNINGS WILL REMAIN IN EFFECT FOR THE MISSISSIPPI RIVER
AND FOR SEVERAL POINTS ALONG THE ATCHAFALAYA RIVER. PLEASE REFER
TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

95/DM

In the hours before

Special weather statement, May 26, 10:45 AM CDT, 1 hour 12 minutes before
MSZ082-261645-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1045 AM CDT THU MAY 26 2011

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING JACKSON
COUNTY...

AT 1039 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 15 MILES
SOUTHEAST OF LUCEDALE TO 7 MILES NORTHWEST OF ESCATAWPA...MOVING EAST
AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
ESCATAWPA

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Local storm report, May 26, 11:00 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     HAIL             3 NW COVINGTON          30.51N 90.15W
05/26/2011  M0.25 INCH       ST. TAMMANY        LA   TRAINED SPOTTER

            PEA SIZED HAIL REPORTED ON HIGHWAY 90 NEAR COVINGTON HIGH
            SCHOOL.

&&

JS
Special weather statement, May 26, 11:16 AM CDT, 41 minutes before
LAZ040-MSZ077-080-081-261715-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1116 AM CDT THU MAY 26 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING PEARL RIVER
COUNTY...HANCOCK COUNTY...ST. TAMMANY PARISH...HARRISON COUNTY...

AT 1111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 12 MILES WEST OF PICAYUNE...OR ABOUT
3 MILES SOUTHEAST OF BUSH...MOVING EAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...PICAYUNE...MCNEIL AND POPLARVILLE

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, May 26, 11:23 AM CDT, 34 minutes before
MSZ077-261715-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1123 AM CDT THU MAY 26 2011

...STRONG THUNDERSTORM MOVING EAST AFFECTING PEARL RIVER COUNTY...

AT 1116 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF POPLARVILLE...MOVING EAST
AT 20 MPH.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE
INDICATED COUNTY AND MOTORISTS TRAVELING ON INTERSTATE 59 ACROSS
NORTHERN PEARL RIVER COUNTY.

THE PRIMARY THREATS FROM THIS STORM ARE SUB SEVERE HAIL UP TO NICKEL
SIZE AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, May 26, 11:48 AM CDT, 9 minutes before
MSZ080-081-261745-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1148 AM CDT THU MAY 26 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING HANCOCK
COUNTY...HARRISON COUNTY...

AT 1140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR DIAMONDHEAD...MOVING NORTHEAST
AT 20 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LONG BEACH...LYMAN AND GULFPORT AIRPORT

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
Local storm report, May 26, 11:57 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1157 AM CDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     HAIL             DIAMONDHEAD             30.38N 89.37W
05/26/2011  E1.00 INCH       HANCOCK            MS   TRAINED SPOTTER

            SPOTTER REPORTED QUARTER SIZED HAIL IN DIAMONDHEAD.

&&

JS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 1:35 AM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson55 min
May 26, 10:22 AM CDTSevere Thunderstorm WarningLIXJackson23 min
May 26, 11:45 AM CDTSevere Thunderstorm WarningLIXPearl River49 min
May 26, 12:00 PM CDTSevere Thunderstorm WarningLIXHarrison, Jackson30 min
May 26, 12:10 PM CDTSevere Thunderstorm WarningLIXJackson56 min
May 26, 1:39 PM CDTSevere Thunderstorm WarningLIXPearl River25 min
May 26, 1:42 PM CDTSevere Thunderstorm WarningLIXJackson48 min
May 26, 2:22 PM CDTTornado WarningLIXJackson23 min
May 26, 2:45 PM CDTTornado WarningLIXJackson30 min
May 26, 3:10 PM CDTTornado WarningLIXJackson34 min
May 26, 3:27 PM CDTAreal Flood AdvisoryLIXJackson108 min
May 26, 3:34 PM CDTAreal Flood AdvisoryLIXJackson116 min
May 26, 4:02 PM CDTSevere Thunderstorm WarningLIXPearl River58 min
May 26, 4:18 PM CDTSevere Thunderstorm WarningLIXPearl River57 min
May 26, 4:59 PM CDTTornado WarningLIXPearl River15 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.